How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Chip Your Own Question
Dr. Chip
Dr. Chip, Doctor (MD)
Category: Health
Satisfied Customers: 27466
Experience:  Over 20 yrs of Family Practice
18722459
Type Your Health Question Here...
Dr. Chip is online now
A new question is answered every 9 seconds

My right calf is swollen and it has little red dots on it.

Customer Question

My right calf is swollen and it has little red dots on it. I am so scared that it will have to be amputated. Let me know what you think. Waiting anxiously for your reply
Submitted: 1 year ago.
Category: Health
Expert:  Dr. Chip replied 1 year ago.
Hi. How long has this been going on and why are you worried about an amputation?
What other medical conditions do you have?
Customer: replied 1 year ago.
I have high blood pressure which is being controlled by metropolol and lisiniprol. I have or had hep c, but I was lucky enough to get on the trial for Harvoni. I find out on July 27th if the hep c is still undetected. My boyfriend who passed away 2 years ago had his leg amputated due to diabetics, so I guess that's where my fear comes from. I am pre-diabetic also.
Expert:  Dr. Chip replied 1 year ago.
OK So how long has this been going on and can you tell me more about the dots? Is this painful at all
Customer: replied 1 year ago.
This swelling if my right leg is a new thing wrong with me. I would say it's about 6 months ago that I noticed it.
Customer: replied 1 year ago.
No pain at all
Expert:  Dr. Chip replied 1 year ago.
OK--have you had Doppler venous flow studies of the leg?
Customer: replied 1 year ago.
No never. What kind of Dr would I go see for a Doppler venous flow?
Expert:  Dr. Chip replied 1 year ago.
Your general practitioner can order it.
It sounds like you have a deep venous thrombosis in the leg vein and that's also causing the red dots.
There's no danger of your needing an amputation but you'd need to be placed on a blood thinner like Coumadin for at least three months
Customer: replied 1 year ago.
Does Coumadin make u get black and blues?
Expert:  Dr. Chip replied 1 year ago.
It can cause easy bruising but if managed properly that doesn't happen too often
Customer: replied 1 year ago.
Can sodium or salt be the culprit of my symptoms?
Expert:  Dr. Chip replied 1 year ago.
No, not with just the one leg. Ask your doctor to order the Doppler studies
Customer: replied 1 year ago.
Okay and thank you for your expert opinion.
Expert:  Dr. Chip replied 1 year ago.
My pleasure but let me know how it goes and please remember to rate my service to you